Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2011, Article ID 789182, 24 pages
http://dx.doi.org/10.1155/2011/789182
Research Article

The Spectral Scale of a Self-Adjoint Operator in a Semifinite von Neumann Algebra

Department of Mathematics and Statistics, California State University, Chico, 400 West First Street, Chico, CA 95928-0525, USA

Received 1 November 2010; Revised 10 March 2011; Accepted 11 March 2011

Academic Editor: Ilya M. Spitkovsky

Copyright © 2011 Christopher M. Pavone. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. B. Jefferies, Spectral Properties of Noncommuting Operators, vol. 1843 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 2004.
  2. C. A. Akemann, J. Anderson, and N. Weaver, “A geometric spectral theory for n-tuples of self-adjoint operators in finite von Neumann algebras,” Journal of Functional Analysis, vol. 165, no. 2, pp. 258–292, 1999. View at Publisher · View at Google Scholar
  3. C. A. Akemann and J. Anderson, “A geometric spectral theory for n-tuples of self-adjoint operators in finite von Neumann algebras. II,” Pacific Journal of Mathematics, vol. 205, no. 2, pp. 257–285, 2002. View at Publisher · View at Google Scholar
  4. C. A. Akemann and J. Anderson, “The spectral scale and the k-numerical range,” Glasgow Mathematical Journal, vol. 45, no. 2, pp. 225–238, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. C. A. Akemann and J. Anderson, “The spectral scale and the numerical range,” International Journal of Mathematics, vol. 14, no. 2, pp. 171–189, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. M. D. Wills, “Extension of spectral scales to unbounded operators,” International Journal of Mathematics and Mathematical Sciences, vol. 2010, Article ID 713563, 33 pages, 2010. View at Google Scholar · View at Zentralblatt MATH
  7. C. A. Akemann and D. Sherman, “Unitary orbits of normal operators,” in preparation.
  8. J. Duzak, Spectral scales, or what you will, senior thesis, 2000.
  9. M. Takesaki, Theory of Operator Algebras. I, Springer, New York, NY, USA, 1979.